Alert archive / Florida / Rip Current Statements in 2022
Rip Current Statement 46, NWS Miami, FL
NWS Miami, FL issued this rip current statement at Dec 28, 2022, 2:03 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Dec 28, 2022, 1:00 PM EST. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2022, 2:03 AM EST (07:03 UTC)
- In effect from
- Dec 28, 2022, 1:00 PM EST
- Expired
- Dec 30, 2022, 7:00 PM EST
- In force
- 54 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
867 WHUS42 KMFL 280703 CFWMFL Coastal Hazard Message National Weather Service Miami FL 203 AM EST Wed Dec 28 2022 FLZ168-172-173-290700- /O.NEW.KMFL.RP.S.0046.221228T1800Z-221230T1200Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 203 AM EST Wed Dec 28 2022 ...HIGH RIP CURRENT RISK IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH FRIDAY MORNING... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- Dade Counties. * WHEN...From 1 PM EST this afternoon through Friday morning. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
5 follow-up statements
748 WHUS42 KMFL 281955 CFWMFL Coastal Hazard Message National Weather Service Miami FL 255 PM EST Wed Dec 28 2022 FLZ168-172-173-291000- /O.CON.KMFL.RP.S.0046.000000T0000Z-221230T1200Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 255 PM EST Wed Dec 28 2022 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...Dangerous rip currents. * WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- Dade Counties. * WHEN...Through Friday morning. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
512 WHUS42 KMFL 290656 CFWMFL Coastal Hazard Message National Weather Service Miami FL 156 AM EST Thu Dec 29 2022 FLZ168-172-173-300000- /O.CON.KMFL.RP.S.0046.000000T0000Z-221230T1200Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 156 AM EST Thu Dec 29 2022 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...Dangerous rip currents. * WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- Dade Counties. * WHEN...Through at least Friday morning. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
256 WHUS42 KMFL 292042 CFWMFL Coastal Hazard Message National Weather Service Miami FL 342 PM EST Thu Dec 29 2022 FLZ168-172-173-301000- /O.EXT.KMFL.RP.S.0046.000000T0000Z-221231T0000Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 342 PM EST Thu Dec 29 2022 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH FRIDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- Dade Counties. * WHEN...Through Friday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
493 WHUS42 KMFL 300841 CFWMFL Coastal Hazard Message National Weather Service Miami FL 341 AM EST Fri Dec 30 2022 FLZ168-172-173-310000- /O.CON.KMFL.RP.S.0046.000000T0000Z-221231T0000Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 341 AM EST Fri Dec 30 2022 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- Dade Counties. * WHEN...Through at least this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
471 WHUS42 KMFL 301944 CFWMFL Coastal Hazard Message National Weather Service Miami FL 244 PM EST Fri Dec 30 2022 FLZ168-172-173-310000- /O.CON.KMFL.RP.S.0046.000000T0000Z-221231T0000Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 244 PM EST Fri Dec 30 2022 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- Dade Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this rip current statement went out at Dec 28, 12:25 AM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Dec 28, 12:25 AM EST, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Miami FL 1225 AM EST Wed Dec 28 2022 ...New AVIATION... .UPDATE... Issued at 626 PM EST Tue Dec 27 2022 A drier air mass continues to filter into South Florida this evening as high pressure builds in from the north. Scattered showers continue over the Atlantic waters, however, these should begin to dissipate later this evening and into the overnight hours. While low temperatures tonight will remain on the cool side, they will not be as chilly as they have been in recent nights as the winds begin to shift around to the northeast. Low temperatures tonight will range from the mid to upper 40s on the west side of Lake Okeechobee to right around 60 along the east coast. && .SHORT TERM... (Rest of today through Wednesday) Issued at 1257 PM EST Tue Dec 27 2022 The short term forecast will be defined by a shortwave passing across the area today which has shut off the precip early this afternoon, and then surface high pressure sliding to the east over the next day which will end the cool northerly flow across South Florida, and begin a slow warming trend as the flow becomes more easterly on Thursday. This afternoon there is plenty of sunshine along the Gulf coast and around the lake and as the shortwave moves through, the east coast metro should see some peaks of sun by late this afternoon. Overnight it'll be mostly clear over the interior and Gulf coast, and partly cloudy along the Atlantic coast. Overnight lows range from the upper 40s around the lake, to upper 50s in the east coast metro. Here's something we haven't said in awhile: Plenty of sunshine expected on Wednesday and near normal temperatures, with afternoon highs ranging from the lower 70s around the lake, to mid and upper 70s elsewhere. Enjoy! && .LONG TERM... (Wednesday night through next Monday) Issued at 210 PM EST Tue Dec 27 2022 Mid-level ridging established over our area aloft combined with high pressure at the surface centered over the Western Atlantic waters will keep relatively quiet weather in our forecast for the time being. Southeasterly wind-flow on the periphery of the aforementioned surface ridge will help facilitate warm air advection and a gradual moistening of the boundary layer. Although the weather will remain quiet from a synoptic standpoint, mesoscale processes (coastal convergence, etc) and the advection of low level moisture via onshore flow could once again result in an uptick of shower chances. Latest guidance still shows a pocket of deeper moisture (associated with an old frontal boundary) retrograding northward across our area late Thursday into Friday with the greatest focus of shower activity remaining across the east coast metro areas. The warming trend will certainly continue as forecast high temperatures climb into the low 80s area-wide on Friday, with overnight temperatures on the rebound as well. The "big chill" will have effectively retreated back north as overnight minimum temps will remain in the low 70s along the east coast metro areas with comfortable temps in the 60s elsewhere by the end of this week. There is still some uncertainty regarding the forecast for the weekend as a frontal system will likely stall somewhere north of the area largely due to persistent ridging established aloft. Given the likely northward- displacement of the mid-level trough and surface low, it would still lean toward this front stalling sufficiently north of our area for the precipitation to focus just to the north of our region over Central or Northern Florida, but confidence remains not high enough to go with a completely dry forecast for this cycle. With the stalling of the frontal boundary to the north and continued warm air advection in the warm sector on the southside of the boundary, temperatures could reach the middle 80s across inland Southwest Florida by early next week. && .AVIATION... (06Z TAFS) Issued at 1224 AM EST Wed Dec 28 2022 VFR conditions will prevail throughout the forecast period with dry conditions anticipated. Rather light northerly wind flow overnight will shift to a northeasterly direction by mid-morning with speeds around around 10 kts. && .MARINE... Issued at 1257 PM EST Tue Dec 27 2022 Cautionary conditions will persist through Wednesday. Northerly winds today become E/NE on Wednesday, with speeds today and Wednesday around 15 kts. Seas generally 3-5 ft in the Atlantic through Wednesday, and 2-3 ft in the Gulf waters. && .BEACHES... Issued at 1257 PM EST Tue Dec 27 2022 There is a moderate risk of rip currents across the Palm Beaches today. Rip current risk increases Wednesday through the end of the week as onshore flow returns. && .PRELIMINARY POINT TEMPS/POPS... Miami 77 68 80 70 / 10 10 30 20 West Kendall 77 65 79 67 / 10 10 30 20 Opa-Locka 77 66 79 68 / 10 10 30 20 Homestead 76 67 78 68 / 10 20 30 20 Fort Lauderdale 76 68 78 70 / 10 10 30 20 N Ft Lauderdale 75 68 78 70 / 10 10 30 20 Pembroke Pines 77 66 79 68 / 10 10 30 20 West Palm Beach 75 66 78 68 / 0 0 20 20 Boca Raton 77 67 79 69 / 10 10 30 20 Naples 77 61 80 64 / 0 0 10 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...CMF LONG TERM....Hadi AVIATION...Rizzuto
Hazardous weather outlook, Dec 27, 4:34 PM EST, 9 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 434 PM EST Tue Dec 27 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 282145- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 434 PM EST Tue Dec 27 2022 ...Moderate Risk of Rip Currents for the Palm Beaches... This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South Florida, Gulf of Mexico and Lake Okeechobee. .DAY ONE...Tonight. Rip Currents: There is a moderate risk of rip currents for the Palm Beaches. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The rip current risk will likely increase again along the east coast beaches for the middle and the end of the week as onshore flow increases. Hazardous marine conditions may be possible over portions of the Atlantic Waters during the middle of the week as easterly winds increase. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 2:04 AM EST | Small Craft Advisory | MFL | 38 hr |
Nearby
Rip Current Statements in Florida, 2022Every rip current statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.